Q. I am using Klonopin for anxiety and it has got worsened. Kindly advice.

Answered by
Dr. Suresh Kumar G D
and medically reviewed by Dr. Nithila A

Hello doctor,

I have been diagnosed with major depressive disorder and take both Prozac and Wellbutrin daily. I also have extreme anxiety and take Klonopin. Lately, my anxiety has worsened to the point that the Klonopin does not help like it once did. I wake up almost every morning having a panic attack, and I do not want to leave my bed, but I have to function.

Dr. Suresh Kumar G D

Child Health Paediatrics Psychiatry

Hello,

Welcome to icliniq.com.

Anxiety disorder and related panic attacks are best managed by a combination of medication and psychological therapy like CBT. Prozac (Fluoxetine) is effective not only against depression but also helps with anxiety. Discuss with your doctor whether you are on the optimal dose. Klonopin (Clonazepam) is indicated only for short term management of stress. If used for a more extended period, Klonopin may lose effectiveness and cause dependence.

So discuss with your doctor whether it is recommended to continue Klonopin in this situation. In addition to medication, CBT is very effective against anxiety. If you had already done a course of CBT, consider having some booster sessions. Try deep breathing techniques and progressive relaxation exercises for 15 to 20 mins daily. It will help you to relax and manage stress better.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Can Anxiety And Stress Cause Frequent Urination?

Query: Hello doctor, I am a 34 year old male. I had anxiety issues since childhood. I have been jumping from one idea to another for a long time but it has been three years I have an issue with frequent urination. It started in a bad time for me when I was obsessing that I have HIV. No burning, just sligh...  Read Full >>


Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. First of all, I like to state that the stress and anxiety can affect almost every organ of the body and polyuria is not an exception. In other words, yes the stress can cause almost all the symptoms narrated in your qu...  Read Full

I suffer from panic attack, anxiety, and fear of brain tumour even after doctors consultation. Why?

Query: Hello doctor, I am a 27-year-old male. My weight is 255 lb, and I am a smoker. I suffer from panic attack, anxiety, and fear of cancer for six years. Right now I have been spending all my day reading about brain tumor because I think I have it since I have all the symptoms. Two weeks ago I had a pan...  Read Full >>


Dr. Hitesh Kumar
Neurologist

Answer: Hello, Welcome to icliniq.com. Possibly you are very anxious with thoughts of having a brain tumor. It may be part and parcel of your previous anxiety problem, which might have increased recently. I suggest you consultant a psychiatrist for anxiety issues. For relieving your current thoughts and...  Read Full

Will caffeine usage cause heart palpitations?

Query: Hello doctor, How is it possible that I got heart palpitations from caffeine use (5.8 mg/kg a day)? Could it be that I also used Wellbutrin?  Read Full >>


Answer: Hello, Welcome to icliniq.com. Yes, both these caffeine and Wellbutrin commonly causes palpitations. Even a lower dose of caffeine can cause palpitations and there is no as such dose relationship with respect to palpitations. It may lead to all your symptoms. Also, anxiety or stress is usually an ...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: